Alert archive / Colorado / Winter Storm Warnings in 2008

Winter Storm Warning 1, NWS Denver/Boulder, CO

January 4, 20089 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Jan 4, 2008, 2:12 PM MST for 9 counties in Colorado. It took effect at Jan 4, 2008, 8:27 PM MST. It was in force for 34 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 4, 2008, 2:12 PM MST (21:12 UTC)
In effect from
Jan 4, 2008, 8:27 PM MST
Expired
Jan 6, 2008, 6:00 AM MST
In force
34 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 6, 4:58 AM MSTSNOW 510 Ene Grand Lake, CO
Jan 6, 5:00 AM MSTSNOW 42 Nw Fraser, CO
Jan 6, 5:00 AM MSTSNOW 4Berthoud Pass, CO
Jan 6, 5:00 AM MSTSNOW 5Loveland Pass, CO
Jan 6, 5:00 AM MSTHEAVY SNOW 107 E Cameron Pass, CO
Jan 6, 5:00 AM MSTHEAVY SNOW 10Cameron Pass, CO
Jan 6, 5:30 AM MSTSNOW 4.51 Sw Winter Park, CO
Jan 6, 5:30 AM MSTHEAVY SNOW 66 Wsw Breckenridge, CO
Jan 6, 6:00 AM MSTHEAVY SNOW 65 S Georgetown, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2285 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 042112
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
212 PM MST FRI JAN 4 2008

...MORE STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS...

.A POWERFUL PACIFIC STORM WILL MOVE INTO THE MOUNTAINS SATURDAY
AND BRING STRONG WINDS AND SNOW THROUGH SATURDAY NIGHT. SNOW WILL
SPREAD QUICKLY EASTWARD ACROSS THE MOUNTAINS SATURDAY
MORNING...AND MAY BECOME HEAVY FOR A FEW HOURS LATE SATURDAY
AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES ACROSS THE
MOUNTAINS. VERY STRONG WINDS ACCOMPANYING THE SNOW EARLY IN THE
STORM WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AND
HAZARDOUS DRIVING CONDITIONS. CHAIN LAWS WILL LIKELY BE IN EFFECT
FOR THE HIGHER MOUNTAIN PASSES INCLUDING THE APPROACHES TO THE
EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70.

COZ031-050515-
/O.NEW.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
212 PM MST FRI JAN 4 2008

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST
SUNDAY. 

STRONG WEST TO SOUTHWEST WINDS AND WIDESPREAD SNOW WILL DEVELOP
BY EARLY SATURDAY MORNING. WIND SPEEDS OF 20 TO 30 MPH WILL BE
COMMON WITH GUSTS UP TO 45 MPH PRODUCING CONSIDERABLE BLOWING AND
DRIFTING SNOW. SNOW INTENSITY IS EXPECTED TO INCREASE SATURDAY
AFTERNOON...BUT THEN BOTH WIND AND SNOW SHOULD DECREASE SATURDAY
NIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED TO
RANGE BETWEEN 8 AND 14 INCHES.

ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ033-034-050515-
/O.NEW.KBOU.SB.Y.0001.080105T1300Z-080106T1300Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
212 PM MST FRI JAN 4 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 AM SATURDAY TO
6 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO
6 AM MST SUNDAY. 

STRONG WINDS AND SNOW WILL SPREAD ACROSS THE MOUNTAINS SATURDAY
MORNING AND INCREASE IN INTENSITY SATURDAY AFTERNOON AND EVENING. 
WIND SPEEDS OF 20 TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 70
MPH ABOVE TIMBERLINE PRODUCING CONSIDERABLE BLOWING AND DRIFTING
SNOW AND WHITEOUT CONDITIONS AT TIMES. SNOW AND WINDS ARE THEN
EXPECTED TO DECREASE OVERNIGHT SATURDAY NIGHT. TOTAL SNOW
ACCUMULATIONS OF 5 TO 10 INCHES CAN BE EXPECTED BY DAYBREAK
SUNDAY.

ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY. 

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

BARJENBRUCH
5 follow-up statements
000 
WWUS45 KBOU 050327
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
827 PM MST FRI JAN 4 2008

...STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS...

.A POWERFUL PACIFIC STORM WILL MOVE INTO THE MOUNTAINS SATURDAY
AND BRING STRONG WINDS AND SNOW TO THE COLORADO HIGH COUNTRY
THROUGH SATURDAY NIGHT. SNOW WILL SPREAD EASTWARD ACROSS THE
MOUNTAINS SATURDAY MORNING...AND MAY BECOME HEAVY FOR A FEW HOURS
LATE SATURDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES
INTO THE MOUNTAINS. VERY STRONG WINDS ACCOMPANYING THE SNOW EARLY
IN THE STORM WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW...
AND HAZARDOUS DRIVING CONDITIONS. CHAIN LAWS WILL LIKELY BE IN
EFFECT FOR THE HIGHER MOUNTAIN PASSES INCLUDING THE APPROACHES TO
THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE 70.

COZ033-034-051130-
/O.UPG.KBOU.SB.Y.0001.080105T1300Z-080106T1300Z/
/O.EXA.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
827 PM MST FRI JAN 4 2008

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MST
SUNDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN
EFFECT. 

STRONG WINDS AND SNOW WILL SPREAD ACROSS THE MOUNTAINS SATURDAY
MORNING AND INCREASE IN INTENSITY SATURDAY AFTERNOON AND EVENING.
WIND SPEEDS OF 20 TO 35 MPH WILL BE COMMON...WITH GUSTS UP TO 70
MPH ABOVE TIMBERLINE PRODUCING CONSIDERABLE BLOWING AND DRIFTING
SNOW...AND WHITEOUT CONDITIONS AT TIMES. SNOW AND WINDS ARE THEN
EXPECTED TO DECREASE OVERNIGHT SATURDAY NIGHT. TOTAL SNOW
ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED BY DAYBREAK
SUNDAY.

ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ031-051130-
/O.CON.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
827 PM MST FRI JAN 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM MST SUNDAY. 

STRONG WEST TO SOUTHWEST WINDS AND WIDESPREAD SNOW WILL DEVELOP
BY EARLY SATURDAY MORNING. WIND SPEEDS OF 20 TO 30 MPH WILL BE
COMMON WITH GUSTS UP TO 45 MPH PRODUCING CONSIDERABLE BLOWING AND
DRIFTING SNOW. SNOW INTENSITY IS EXPECTED TO INCREASE SATURDAY
AFTERNOON...BUT THEN BOTH WIND AND SNOW SHOULD DECREASE SATURDAY
NIGHT. TOTAL ACCUMULATIONS BY EARLY SUNDAY MORNING ARE EXPECTED
TO RANGE BETWEEN 10 AND 16 INCHES.

ANOTHER ROUND OF SNOW AND BLOWING SNOW MAY REDEVELOP SUNDAY.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KBOU 051232
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
532 AM MST SAT JAN 5 2008

...STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS...

.A PACIFIC STORM WILL BRING STRONG WINDS AND SNOW TO THE COLORADO
MOUNTAINS THROUGH TONIGHT. SNOW WILL BECOME WIDESPREAD ALONG AND
WEST OF THE DIVIDE THIS MORNING...AND WILL BE HEAVY AT TIMES THIS
AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO THE
MOUNTAINS. STRONG WINDS ACCOMPANYING THE SNOW EARLY IN THE STORM
WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS
DRIVING CONDITIONS.

THIS STORM WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGHOUT
THE COLORADO ROCKIES AND ON THE WESTERN SLOPE. PEOPLE PLANNING
TRAVEL IN THESE AREAS THIS WEEKEND SHOULD CHECK THE LATEST WEATHER
FORECASTS AND ROAD CONDITIONS AND BE PREPARED FOR DIFFICULT TRAVEL
CONDITIONS.

COZ031-052045-
/O.CON.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
532 AM MST SAT JAN 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

SNOW WILL INCREASE IN INTENSITY THIS MORNING. SOUTHWEST WINDS
OF 20 TO 30 MPH WILL ALSO BE COMMON WITH GUSTS UP TO 50 MPH
PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. WINDS AND SNOW
SHOULD DECREASE DURING THE NIGHT TONIGHT. TOTAL ACCUMULATIONS BY
EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 16
INCHES.

LIGHTER SNOW IS EXPECTED ON SUNDAY...WITH ADDITIONAL SNOW ON MONDAY.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY
EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING
UNNECESSARY TRAVEL.

$$

COZ033-034-052045-
/O.CON.KBOU.WS.W.0001.080105T1300Z-080106T1300Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
532 AM MST SAT JAN 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

SNOW WILL INCREASE IN INTENSITY BY THIS AFTERNOON. WIND SPEEDS OF
25 TO 40 MPH WILL BE COMMON...WITH GUSTS UP TO 70 MPH ABOVE
TIMBERLINE PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW...AND
WHITEOUT CONDITIONS AT TIMES. SNOW AND WINDS WILL DECREASE
OVERNIGHT TONIGHT. TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES CAN
BE EXPECTED BY DAYBREAK SUNDAY.

LIGHTER SNOW IS EXPECTED ON SUNDAY...WITH ADDITIONAL SNOW ON MONDAY.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY
EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING
UNNECESSARY TRAVEL.

$$

GIMMESTAD
000 
WWUS45 KBOU 051957
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1257 PM MST SAT JAN 5 2008

...STRONG WINDS AND SNOW HEADED TOWARD THE MOUNTAINS...

.A PACIFIC STORM WILL BRING STRONG WINDS AND SNOW TO THE COLORADO
MOUNTAINS THROUGH TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE
TO FALL IN THE MOUNTAINS THROUGH TONIGHT AS A STRONG COLD FRONT
MOVES INTO THE MOUNTAINS. STRONG WINDS THIS AFTERNOON WILL CREATE
CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS DRIVING
CONDITIONS.

THIS STORM WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGHOUT
THE COLORADO ROCKIES AND ON THE WESTERN SLOPE. PEOPLE PLANNING
TRAVEL IN THESE AREAS THIS WEEKEND SHOULD CHECK THE LATEST
WEATHER FORECASTS AND ROAD CONDITIONS AND BE PREPARED FOR
DIFFICULT TRAVEL CONDITIONS.

COZ031-060500-
/O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
1257 PM MST SAT JAN 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE AFTERNOON AND
TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. WINDS AND SNOW
WILL DECREASE DURING THE NIGHT TONIGHT. TOTAL ACCUMULATIONS BY
EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 16
INCHES.

SNOW IS EXPECTED AGAIN IN THE MOUNTAINS SUNDAY AND MONDAY.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS. CARRY
EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER DELAYING
UNNECESSARY TRAVEL.

$$

COZ033-034-060500-
/O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1257 PM MST SAT JAN 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THE AFTERNOON AND
TONIGHT. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
70 MPH ABOVE TIMBERLINE WILL CAUSE CONSIDERABLE BLOWING AND
DRIFTING SNOW...AND WHITEOUT CONDITIONS AT TIMES. WINDS AND SNOW
WILL DECREASE DURING THE NIGHT TONIGHT. TOTAL ACCUMULATIONS BY
EARLY SUNDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 16
INCHES.

SNOW IS EXPECTED AGAIN IN THE MOUNTAINS SUNDAY AND MONDAY.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS.
CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER
DELAYING UNNECESSARY TRAVEL.

$$
000 
WWUS45 KBOU 060340
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
840 PM MST SAT JAN 5 2008

...MORE SNOW FOR THE MOUNTAINS...

.A PACIFIC STORM WILL CONTINUE TO BRING SNOW TO THE MOUNTAINS
THROUGH THE EARLY MORNING HOURS SUNDAY. SO FAR...THE HEAVIEST SNOW
HAS OCCURRED ACROSS THE GORE RANGE...RABBIT EARS RANGE...AND
MEDICINE BOW MOUNTAINS WHERE AUTOMATED SNOW SENSORS ESTIMATE
BETWEEN 3 AND 8 INCHES OF SNOW HAS FALLEN. A BAND OF HEAVIER SNOW
OVER THAT REGION IS EXPECTED TO DROP SOUTHWARD INTO THE INTERSTATE
70 CORRIDOR AND SUMMIT COUNTY LATER TONIGHT.  

MEANWHILE...WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
ABOVE TIMBERLINE WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW.

THIS STORM WILL PRODUCE SIGNIFICANT SNOW ACCUMULATIONS THROUGHOUT
THE COLORADO ROCKIES AND ON THE WESTERN SLOPE. PEOPLE PLANNING
TRAVEL IN THESE AREAS THIS WEEKEND SHOULD CHECK THE LATEST
WEATHER FORECASTS AND ROAD CONDITIONS AND BE PREPARED FOR
DIFFICULT TRAVEL CONDITIONS.

COZ031-061145-
/O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
840 PM MST SAT JAN 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE REST OF TONIGHT. 
WEST WINDS GUSTING UP TO 30 MPH WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW. TOTAL ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED
TO RANGE BETWEEN 8 AND 14 INCHES. 

MORE SNOW IS EXPECTED SUNDAY THROUGH MONDAY.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS.
CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER
DELAYING UNNECESSARY TRAVEL.

$$

COZ033-034-061145-
/O.CON.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
840 PM MST SAT JAN 5 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST SUNDAY. 

A BAND OF HEAVY SNOW IS EXPECTED TO SPREAD SLOWLY SOUTHWARD INTO
THE MOUNTAINS OF SUMMIT COUNTY AND THE INTERSTATE 70 CORRIDOR
LATER TONIGHT. WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH ABOVE
TIMBERLINE...PRODUCING BLOWING AND DRIFTING SNOW.  

WINDS AND SNOW ARE EXPECTED TO DECREASE EARLY SUNDAY
MORNING...WITH TOTAL ACCUMULATIONS RANGING BETWEEN 6 AND 14
INCHES. THE HEAVIEST AMOUNTS WILL BE FOUND IN THE MEDICINE BOW
RANGE.

MORE SNOW IS EXPECTED SUNDAY THROUGH MONDAY.

TRAVELERS SHOULD EXPECT HAZARDOUS WINTER DRIVING CONDITIONS.
CARRY EXTRA FOOD AND WATER AS WELL AS WARM CLOTHING. CONSIDER
DELAYING UNNECESSARY TRAVEL.

$$

BARJENBRUCH
000 
WWUS45 KBOU 061252
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
552 AM MST SUN JAN 6 2008

...PROLONGED SNOW EVENT CONTINUES IN THE NORTHERN COLORADO MOUNTAINS...

.AREAS OF HEAVY SNOW WILL DIMINISH IN THE NORTHERN COLORADO
MOUNTAINS THIS MORNING...BUT LIGHTER SNOWFALL WILL CONTINUE
THROUGH LATE MONDAY. THERE MAY BE SOME PERIODS OF HEAVY SNOW AGAIN
ON MONDAY. 

WHILE THE SNOWFALL IN NORTH CENTRAL COLORADO WILL BE LIGHTER...IT
MAY BE ENOUGH TO PREVENT ROAD CONDITIONS FROM IMPROVING AFTER THE
RECENT STORM. ROADS ARE ICY OR SNOWPACKED ACROSS THE COLORADO
MOUNTAINS AND WESTERN COLORADO...AND SEVERAL MAJOR HIGHWAYS ARE
CLOSED IN SOUTHWESTERN COLORADO DUE TO HEAVY SNOW OR AVALANCHES.
TRAVEL IN THE MOUNTAINS WILL REMAIN SLOW AT BEST. TRAVELERS
SHOULD BE PREPARED FOR DANGEROUS WINTER DRIVING CONDITIONS AND CHECK
THE LATEST ROAD CONDITIONS BEFORE LEAVING BY CALLING 511 OR ON THE
INTERNET AT WWW.COTRIP.ORG.

COZ031-062100-
/O.EXP.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/
/O.NEW.KBOU.SN.Y.0001.080106T1300Z-080108T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
552 AM MST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MST MONDAY...
...WINTER STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST MONDAY. THE WINTER
STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. 

SNOW WILL CONTINUE THROUGH LATE MONDAY. THE SNOW WILL DECREASE IN
INTENSITY TODAY...BUT INCREASE AGAIN BY MONDAY AND MAY BECOME
HEAVY AT TIMES AGAIN DURING THE DAY MONDAY. ADDITIONAL
ACCUMULATIONS OF 10 TO 20 INCHES ARE EXPECTED BY MONDAY NIGHT.
THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS FOR THE ENTIRE SNOW
EVENT OF 1 TO 3 FEET.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. CARRY EXTRA FOOD AND WATER AS WELL AS
WARM CLOTHING.

$$

COZ033-034-062100-
/O.EXP.KBOU.WS.W.0001.000000T0000Z-080106T1300Z/
/O.NEW.KBOU.SN.Y.0001.080106T1300Z-080108T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
552 AM MST SUN JAN 6 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MST MONDAY...
...WINTER STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST MONDAY. THE WINTER
STORM WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING. 

SNOW WILL CONTINUE THROUGH LATE MONDAY. THE SNOW WILL DECREASE IN
INTENSITY TODAY...BUT INCREASE AGAIN BY MONDAY AND MAY BECOME
HEAVY AT TIMES AGAIN DURING THE DAY MONDAY. ADDITIONAL
ACCUMULATIONS OF 10 TO 20 INCHES ARE EXPECTED BY MONDAY NIGHT.
THIS WILL RESULT IN STORM TOTAL ACCUMULATIONS FOR THE ENTIRE SNOW
EVENT OF 12 TO 30 INCHES.

TRAVELERS SHOULD EXPECT DIFFICULT WINTER DRIVING CONDITIONS.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND
USE CAUTION WHILE DRIVING. CARRY EXTRA FOOD AND WATER AS WELL AS
WARM CLOTHING.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 4, 2:05 PM MST, 7 minutes earlier.

Area forecast discussion, Jan 4, 2:05 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
205 PM MST FRI JAN 4 2008

.SHORT TERM...FOR TNGT...A WEAK DISTURBANCE EMBEDDED IN THE FLOW
WILL SHIFT E OF THE AREA WITH SUBSIDENCE DCRG THE LGT SNOW IN THE
MTNS THIS EVENING.  THE FLOW ALOFT WILL INCREASE FM THE SOUTHWEST
AFTER MIDNIGHT...WITH MOISTURE INCRG OVER WRN CO LATE.  AS FOR THE
FRONT RANGE AND ADJACENT PLAINS...SPATIAL CROSS-SECTIONS CONTINUE TO
INDICATE THE PRESENCE OF A MOUNTAIN WAVE OVERNIGHT.  WITH THIS IN
MIND OVERNIGHT MINS WILL AGAIN BE MILD.  WARMEST READINGS WILL AGAIN
BE NEAR THE FOOTHILLS.  AMS APPEARS DRIER ALOFT SO SHUD NOT HAVE TO
WORRY ABOUT WAVE CLOUD DVLPMNT UNTIL LATE.  WIND AND SNOW WL BE A
CONCERN FOR THE MTNS AND FOOTHILLS ON SATURDAY.  THE MDLS CONTINUE
TO SHOW AN INCREASING SWLY FLOW WITH A 130+ KT JET CLIPPING NWRN CO
TOWARD 00Z SUNDAY.  INITIALLY WIND WL HAVE MORE OF A MTN WAVE
COMPONENT TO IT...THEN IT BREAKS DOWN IN THE AFTN AS THE SHEAR
INCREASES WITH THE PASSAGE OF THE JET MAX.  NAM SPATIAL CROSS-
SECTIONS CONTINUE TO GENERATE STG CROSS-MTN WIND COMPONENT FOR
SATURDAY.  WL NOT BUY OFF ON THE MAGNITUDE OF THE WIND ENTIRELY...
BUT IT WILL STILL BE PRETTY STRONG.  WL KEEP STGR GUSTS JUST UNDER
HIGH WIND CRITERIA.  THE STRONGEST WINDS WILL LIKLEY OCCUR IN THE
MRNG/ERLY AFTN.  SNOW WILL BE INCRG AS WELL...BUT SWLY FLOW AT 700
MB WILL INITIALLY FAVOR ZONE 31. QG VERTICAL VELOCITES ARE NOT VERY
FVBL FOR SNOW INITIALLY EITHER.  DURING THE AFTN HOWEVER...GOOD MID
LVL COLD AIR ADVECTION DVLPS WITH THE PASSAGE OF THE JET MAX.  SOME
CONVECTIVE POTENTIAL INSTBY PRESENT IN THE CROSS-SECTIONS AS WELL
ACRS NWRN CO...SO SOME LOCALLY HEAVIER BANDS OF SNOW ARE POSSIBLE.
WL HOIST TWO HIGHLIGHTS...A WINTER STORM WARNING FOR ZONE 31
SATURDAY...AND A SNOW AND BLOWING SNOW ADVISY FOR ZONES 33 AND 34.
MAIN CONCERN INITALLY WILL BE THE WIND SATURDAY MORNING... WITH THE
SNOW EXPECTED TO INCREASE DURING THE AFTN AND INTO THE THIRD PERIOD.

.LONG TERM...SNOW AND WINDS WILL SLOWLY DECREASE SATURDAY NIGHT AS
FLOW ALOFT DECREASES AND SLIGHTLY DRIER AIR WORKS INTO THE AREA.
EXPECT A BRIEF BREAK FROM THE SNOW IN THE MOUNTAINS SUNDAY MORNING
BEFORE IT PICKS UP AGAIN SUNDAY AFTERNOON AS THE NEXT WAVE
APPROACHES. EXPECT ANOTHER GOOD SHOT OF SNOW FOR THE MOUNTAINS LATE
SUNDAY AND MONDAY. HIGHLIGHTS MAY AGAIN BE NEEDED FOR THIS SYSTEM.
THE UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE MONDAY. AT THE
SURFACE...A LOW WILL FORM OVER KANSAS MONDAY AND SWEEP A COLD FRONT
THROUGH EASTERN COLORADO. THERE WILL BE A DECENT CHANCE FOR SNOW
ACROSS THE PLAINS AND THE DENVER METRO AREA MONDAY AND MONDAY
EVENING. STILL SOME DISAGREEMENT WITH THE MODELS AND WILL KEEP POPS
IN THE 30% TO 40% RANGE UNTIL THE MODELS COME INTO BETTER AGREEMENT.

UPPER LEVEL RIDGING WILL BRING DRIER BUT STILL COOL CONDITIONS FOR
TUESDAY. FROM WEDNESDAY THROUGH FRIDAY FLOW ALOFT BECOMES WEST TO
NORTHWESTERLY. THE TIMING OF THE WAVES BECOME DIFFICULT THIS FAR OUT
AND WILL KEEP POPS ON THE LOW SIDE. THERE WILL BE ENOUGH MOISTURE IN
THIS FLOW TO KEEP SCATTERED POPS IN THE MOUNTAINS THOUGH. FOR THE
PLAINS THINGS APPEAR DRY...THOUGH A SYSTEM MAY AFFECT THE AREA
SOMETIME BETWEEN WEDNESDAY AND FRIDAY.

.AVIATION...VFR CONDITIONS THORUGH THE PERIOD.  WSWLY WINDS THIS
AFTN WILL BECOME SSWLY AFTER 01Z WITH A STEADY WIND OVERNIGHT.  THE
WIND WILL AGAIN BECOME MORE WLY AFTER 15Z SATURDAY.

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FM 6 AM MST SAT MRNG TO 6AM MST SUN MRNG FOR
ZONE 31.
SNOW AND BLOWING SNOW ADVSY FM 6 AM MST SAT MRNG TO 6 AM MST SUN
MRNG FOR ZONES 33 AND 34.

&&

COOPER/MEIER
Hazardous weather outlook, Jan 4, 10:59 AM MST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MST FRI JAN 04 2008

COZ030>051-051300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MST FRI JAN 04 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN INCREASING SOUTHWESTERLY FLOW ALOFT WILL OCCUR AHEAD OF THE NEXT
APPROACHING STORM SYSTEM.  THERE WILL BE SOME SNOW SHOWERS IN THE
MOUNTAINS WEST OF THE CONTINENTAL DIVIDE...ALONG WITH GUSTY WINDS
ABOVE TIMBERLINE.  SPORADIC GUSTY WINDS WILL ALSO OCCUR IN THE
FOOTHILLS AND ADJACENT PLAINS AREAS.  OTHERWISE CONTINUED DRY AND
MILD CONDITIONS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL START EARLY SATURDAY IN THE MOUNTAINS AND CONTINUE THROUGH
SATURDAY NIGHT. SNOW AND GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING
SNOW SATURDAY AND SATURDAY NIGHT. SNOW ACCUMULATIONS OF 5 TO 10
INCHES IS EXPECTED IN THE MOUNTAINS WITH 8 TO 16 INCHES LIKELY IN
THE PARK RANGE MOUNTAINS OF WESTERN JACKSON COUNTY. ANOTHER ROUND OF
SNOW WILL HIT THE MOUNTAINS SUNDAY AND MONDAY. SIGNIFICANT
ACCUMULATIONS APPEAR LIKELY AGAIN MONDAY AFTERNOON IN THE
MOUNTAINS...WITH THE BEST CHANCE ON WEST FACING SLOPES.

A COLD FRONT WILL PASS THROUGH THE THE PLAINS MONDAY BRINGING COOLER
TEMPERATURES AND A CHANCE OF SNOW. DRY CONDITIONS ARE EXPECTED FOR
THE MIDDLE PART OF NEXT WEEK AS AN UPPER LEVEL RIDGE DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/MEIER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:12 PM MSTSnow and Blowing Snow AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more6 hr

Nearby

Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.